Alert archive / Montana / High Wind Warnings in 2009
High Wind Warning 2, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Jan 11, 2009, 11:13 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2009, 11:13 AM MST (18:13 UTC)
- Expired
- Jan 11, 2009, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 111813 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1113 AM MST SUN JAN 11 2009 MTZ009-010-048-120300- /O.NEW.KTFX.HW.W.0002.090111T1813Z-090112T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 1113 AM MST SUN JAN 11 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. STRONG AND GUSTY WEST WINDS HAVE DEVELOPED ALONG THE ROCKY MOUNTAIN FRONT AND IN THE CUT BANK AREA. SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 65 MPH WILL PREVAIL ACROSS THE WARNED AREA THROUGH THE REMAINDER OF THIS AFTERNOON...THEN WILL DIMINISH EARLY THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
1 follow-up statement
000 WWUS75 KTFX 120100 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 600 PM MST SUN JAN 11 2009 MTZ009-010-048-120200- /O.CAN.KTFX.HW.W.0002.000000T0000Z-090112T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 600 PM MST SUN JAN 11 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. WINDS WILL CONTINUE TO TAPER THROUGHOUT THE EVENING SO A HIGH WIND WARNING WILL NO LONGER BE NEEDED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 11, 10:32 AM MST, 41 minutes earlier.
Area forecast discussion, Jan 11, 10:32 AM MST, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1032 AM MST SUN JAN 11 2009 ...UPDATE TO AVIATION... .AVIATION (18Z TAFS)... WINDS WILL BE THE MAIN CONCERN THROUGH THE NEXT 6 TO 10 HOURS BEFORE STARTING TO WEAKENING OVERNIGHT INTO THE EARLY MORNING OF MONDAY. VFR CONDITIONS WILL BE FOUND THROUGH ALL OF THE PERIOD AT ALL SITES. HIGH WIND GUSTS TO 35 KTS ARE LIKELY AT KGTF AND KHVR...SLIGHTLY LESS AT KLWT THROUGH 00-03Z WITH GUSTS AS HIGH AS 45-50KTS POSSIBLE AT KCTB THROUGH THE 00-01Z TIMEFRAME. WEAKENING THROUGH THE NIGHT WITH LIGHT SOUTHWEST WINDS OF 6-8 KTS BY 10-14Z. && .UPDATE /ISSUED 916 AM MST SUN JAN 11 2009/ UPDATE...MOIST NORTHWESTERLY FLOW ALOFT CONTINUES ACROSS MONTANA TODAY ALONG WITH PASSAGE OF A SHEAR VORTICITY PACKET OVER MY NORTHEASTERN ZONES THIS AFTERNOON. HAVE MADE A FEW UPDATES TO THE GOING FORECAST...MAINLY TO DECREASE POPS IN MY CENTRAL ZONES WHERE DOWNSLOPE WINDS WILL INHIBIT SHOWER ACTIVITY. HAVE ALSO LOWERED POPS A BIT OVER MY WESTERN MOUNTAINS...ALTHOUGH THERE IS STILL A GOOD LIKELIHOOD OF SNOW SHOWERS. HAVE ALSO INCREASED WIND SPEEDS ACROSS MUCH OF NORTH CENTRAL MONTANA. BIGGEST PROBLEM FOR TODAY IS WHETHER OR NOT HIGH WIND CRITERIA WILL BE REACHED ALONG THE ROCKY MOUNTAIN FRONT. FOR NOW IT APPEARS THAT THIS WILL BE A MARGINAL EVENT...AND ALTHOUGH A FEW LOCATIONS MAY JUST EXCEED CRITERIA THERE WILL NOT BE WIDESPREAD STRONG WINDS IN EXCESS OF HIGH WIND CRITERIA. AS SUCH...WILL NOT ISSUE ANY HIGHLIGHTS. TEMPERATURE FORECAST FOR TODAY LOOKS GOOD. MPJ && .PREVIOUS DISCUSSION... /ISSUED 355 AM MST SUN JAN 11 2009/ SUNDAY THROUGH TUESDAY MORNING...MOIST AIR ADVECTION WILL CONTINUE TO CAUSE CLOUDY SKIES WITH ISOLATED TO SCATTERED PRECIPITATION OVER THE PLAINS WITH LOCALLY ENHANCED AMOUNTS AROUND THE HIGHER TERRAIN. TEMPERATURES WILL AGAIN BE ABOVE FREEZING FOR THE HIGH TEMPERATURES ALLOWING SOME OF THE PRECIP TO FALL AS RAIN...ALONG WITH MELTING AND COMPACTING AND THE SNOWPACK. NO EXTREME AMOUNTS OF SNOWFALL IN THE TIME PERIOD EVEN WITH THE ADVANCING COLD FRONT THAT WILL IMPACT THE CWA ON SUNDAY NIGHT AND MONDAY MORNING. WINDS WILL BE NEAR WARNING CRITERIA AGAIN BUT CONDITIONS DO NOT SEEM TO FAVOR A PROLONGED STRONG WIND EVENT EVEN THOUGH A SITE COULD REGISTER NEAR WARNING LEVELS FOR AN OBSERVATION OR TWO. HAVE DECIDED TO NOT ISSUE ANY PRODUCTS AT THIS POINT BUT WILL MONITOR THROUGHOUT THE DAY TO SEE IF ANY CHANGES DEVELOP. RIDGE WILL BEGIN TO DEVELOP AT THE START OF THE WEEK AND WILL GENERALLY SEE CLIMBING TEMPERATURES AND FAIR WEATHER CONDITIONS. SUK TUESDAY AND WEDNESDAY...LIGHT SNOW LIKELY EARLY TUESDAY ACROSS THE ROCKY MOUNTAINS AND HIGHER ELEVATIONS OF WEST CENTRAL MONTANA AS SOME MOISTURE MOVES ACROSS THE REGION FROM THE NORTHWEST. GUSTY WEST-SOUTHWEST WINDS ALONG THE ROCKIES WILL TAPER OFF INTO WEDNESDAY TO THE 20 MPH RANGE. SKIES WILL CLEAR THROUGH TUESDAY WITH HIGH TEMPERATURES IN THE LOWER 40S AND LOW TEMPERATURES IN THE MID 20S ACROSS CENTRAL MONTANA BOTH DAYS. GUSTAFSON THURSDAY THROUGH FRIDAY NIGHT...A HIGH PRESSURE RIDGE OVER THE WESTERN US DOMINATES THE NEXT FEW DAYS. THE AIRMASS WILL CONTINUE TO WARM AND DRY. AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH WESTERN CANADA THURSDAY AND THIS WILL KEEP A SURFACE TROF ACROSS THE LEE OF THE ROCKIES...BRISK DOWNSLOPE WINDS WILL CONTINUE INTO THURSDAY EVENING. TEMPS WILL BE ABOVE NORMALS THURSDAY...NEAR NORMALS ACROSS THE SOUTHWEST ZONES...AND TREND UPWARDS FRIDAY. ZELZER SATURDAY AND SUNDAY...MODELS CONTINUE TO WITH THE UPPER LEVEL RIDGE OVER THE PACIFIC NORTHWEST AND A DEEP COLD UPPER LEVEL LOW OVER THE EASTERN HALF OF THE COUNTRY. THIS WILL LEAVE MONTANA UNDER A DRY NORTHWESTERLY FLOW ALOFT. TEMPERATURES WILL BE ABOVE SEASONAL AVERAGE ACROSS MUCH OF THE REGION. HOWEVER...VALLEY INVERSIONS WILL KEEP TEMPERATURES BELOW AVERAGE ACROSS PARTS OF SOUTHWEST MONTANA. IT WILL BE MOSTLY DRY DURING THE PERIOD. WILLIAMSON DC && .PRELIMINARY POINT TEMPS/POPS... GTF 44 23 38 31 / 10 30 10 20 CTB 41 20 36 31 / 10 20 10 20 HLN 47 28 42 33 / 20 30 20 20 BZN 47 27 41 26 / 20 40 30 20 WEY 29 19 32 18 / 50 50 50 30 DLN 41 24 39 24 / 30 20 20 10 HVR 40 11 26 17 / 20 30 10 20 LWT 42 20 33 24 / 20 40 20 20 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SUK LONG TERM...ZELZER/GUSTAFSON/WILLIAMSON DC AVIATION...SCHOTT UPDATE...MPJ WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 11, 4:28 AM MST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 428 AM MST SUN JAN 11 2009 MTZ009-048-121130- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 428 AM MST SUN JAN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT WIND GUSTS TO 50 MPH AT TIMES WILL CONTINUE ALONG THE ROCKY MOUNTAIN FRONT THIS MORNING. THE STRONG WEST WINDS WILL INCREASE FURTHER ON SUNDAY AHEAD OF AN APPROACHING COLD FRONT. WIND GUSTS UP TO 55 MPH AT TIMES ARE EXPECTED...ESPECIALLY OVER RIDGE TOPS AND THROUGH FAVORED CANYONS. THESE WINDS WILL REDUCE VISIBILITIES AT TIMES IN BLOWING SNOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WEST WINDS WILL INCREASE AGAIN MONDAY NIGHT INTO TUESDAY...AND HIGHLIGHTS MAY BECOME NECESSARY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ010>014-044>047-049>051-054-121130- EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER- 428 AM MST SUN JAN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT WEST WINDS WILL INCREASE ON SUNDAY AHEAD OF AN APPROACHING COLD FRONT. WIND GUSTS OF 40 TO 50 MPH AT TIMES ARE POSSIBLE...WHICH MAY REDUCE VISIBILITIES AT TIMES IN BLOWING SNOW...ESPECIALLY IN OPEN AREAS. WINDS WILL BE ESPECIALLY STRONG IN BLAINE COUNTY...WHERE WIND HIGHLIGHTS MAY BECOME NECESSARY. WITH THE FRONTAL PASSAGE SUNDAY NIGHT...WINDS WILL DECREASE AND BECOME MORE NORTHERLY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WEST WINDS WILL INCREASE AGAIN MONDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-015-052-053-055-121130- BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-GALLATIN- 428 AM MST SUN JAN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Montana, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.